• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Medications losing effectiveness over time

T

two steps forward...

Member
Joined
Aug 17, 2010
Messages
7
This has been the worst for Zyprexa. When I added it to my medication cocktail coming into Spring last year, it basically prevented my annual Spring mania from ever blossoming. And that was with only 2.5mg.

However, five months later, agitation levels began sneaking back up again. Before too long, things got really bad so my dose was increased to 5mg. Once again, I was stable for a while before my agitation levels increased.

Unfortunately this has been the case with all medications I've tried: effectiveness decreases over time. In the past few years I've had the same problem with Valdoxan and Epilim as well.

What is your experience with this? Have you had or do you have the same problem? Is it possible or feasible to switch back and forth between medications (e.g. Zyprexa for six months, then Abilify for six months, then back to Zyprexa etc) so this problem is minimised? Any other suggestions?
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
I get this a lot too.
Some medication is wonderful in the beginning, but it appears to wear off over time. :unsure:
Having said that, in the past i've made the mistake of thinking a medication has stopped working and decided to not take it, and things got much worse. So whilst it might not feel that it's doing anything, it could be keeping you out of a crisis.

I'm not sure what your diagnosis is, but sometimes when medication fails after a while I think it's a sign that medication alone isn't the answer - that having something extra like therapy or counselling can help you cope better.

I've not really tried your idea of 6 month on one med and 6 months on another, so I can't really comment on how effective that would be. Have you asked your doctor what they think about the idea?
 
Thread starter Similar threads Forum Replies Date
I Psychiatric Drugs/Medications 25
Similar threads
Weight Loss Medications
Top